Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Baixin and its side effects - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hi, may I answer your health queries right now ? Please type
Doctor :   Hi
Doctor :   Dr
Doctor :   how can i help you ?
Doctor :   Are u there ?
User :   Yes, I am typing my problem.
Doctor :   ok
User :   After a 5 week sinus infection and 3 antibiotics I am still not better. I saw the doc last night and he said he believes it is viral since the antibiotics are not working. I am on biaxin 5th day. Last night I had shortness of breath, blood pressure up 150 over 91 when normally in the 125/76 range, and a heartbeat about 103. This continued when I got home so I was afraid to take another pill last night and didnt and was ok in the am. I decided to continue my medicine as my doctor requested the night before thatI finish it out. I took one this morning and now my face is flushed, my blood pressure up again around the same range, and my heartbeat 103. Should I stop taking this medication.
Doctor :   let me read ur query
Doctor :   Sometimes baixin (clarithromycin) can cause flushing of the face and other reactions
Doctor :   these are usually seen in 45 % patients
Doctor :   but there is no issue to stop them, unlesss you have severe allergic reactions
Doctor :   Uneven heartbeats, chest pain, and shortness of breath have also been reported while taking this drug.
Doctor :   but they will subside once the treatment is over and will not recurr again
Doctor :   If your symptoms due to sinus infection have subsided, and the course is nearly completed, you can think of stopping the medication
User :   I take metoprolol for a racing heart anyway (which has been under control for years). Should I be concerned about the blood pressure elevating and how fast should my heart race to be a concern? Also, is it ok to have 1/2 my metoprolol at night to keep my heartbeat down. I have bronchial coughing and am only on the 5th day. The doc said he didn't hear anything, but today I thought it sounded differently - don't know if it was breaking up or not - I feel a tiny bit better, but still have a horrible hacking cough.
Doctor :   you can take the metoprolol for controling the heart beat
Doctor :   upto 100 per min is ok for you
User :   I was over that - up to about 110 at one point.
Doctor :   in that case, to reduce the discomfort, you may take the metoprolol
Doctor :   for the cough, you can take some robitussin TO GO, and some claritin
Doctor :   this will reduce the cough to a great extent
User :   The doc said he didn't hear anything last night, but today things just sounded differently to me. As I said, I couldn't tell if things were breaking up, or actually I was getting some wet fluid which I haven't had to date. There was no wheezing before, and today I could breathe a bit better although having a horrible cough, but still thought I heard movement. Should I be concerned about this, and do you think staying on the biaxin should clear it up. As I said, I feel a bit better, but I just sound a little different today.
Doctor :   you should continue the biaxin
Doctor :   you will get better and you will be ok
Doctor :   since you have been feeling better already, there is no need for worry
User :   Thanks Doctor - this has been a nightmare for me - nothing has worked so far and I am getting very worn down.
Doctor :   but taking claritin will help further
Doctor :   you are welcome
User :   Is taking robutussin ok if I take blood pressure medicines.
Doctor :   sure
Doctor :   it does not affect them in any way
User :   Thanks again. This medicine scares me because I have had a racing heart in the past up to 160, and have had it under control for about 10 years no - do not want to reopen that problem. I'll end now.
Doctor :   sure, you will be ok
Doctor :   thanks for consulting me here
Doctor :   bye for now
Doctor :   have a good night
User :   Good by, you too.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor